Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Jul 16, 2006, 4:03 AM CDT. It took effect at Jul 16, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2006, 4:03 AM CDT (09:03 UTC)
- In effect from
- Jul 16, 2006, 1:00 PM CDT
- Expired
- Jul 16, 2006, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 160903 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 403 AM CDT SUN JUL 16 2006 .A WEAK FRONT WILL REMAIN NEARLY STATIONARY OVER CENTRAL SOUTH DAKOTA WITH VERY HOT CONDITIONS EXPECTED AGAIN ACROSS THE AREA AGAIN. HIGHS WILL RANGE FROM 105 TO 110 FROM THE JAMES VALLEY WEST...TO AROUND 100 IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. WINDS WILL INCREASE OUT OF THE SOUTH TODAY AND A SUSTAINED 15 TO 20 MPH CAN BE EXPECTED MUCH OF THE DAY WITH AFTERNOON RELATIVE HUMIDITIES RANGING FROM THE UPPER TEENS NEAR THE MISSOURI RIVER IN SOUTH DAKOTA TO AROUND 35 PERCENT IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SDZ255-256-161715- /O.UPG.KFSD.FW.A.0001.060716T1800Z-060717T0100Z/ /O.NEW.KFSD.FW.W.0003.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 403 AM CDT SUN JUL 16 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE MAIN AREA OF CONCERN WILL AGAIN BE ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTH WINDS WILL AVERAGE 15 TO 25 MPH INTO THE EARLY EVENING HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES WELL OVER 100 DEGREES...AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS83 KFSD 161517 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1017 AM CDT SUN JUL 16 2006 .A WEAK FRONT WILL REMAIN NEARLY STATIONARY OVER CENTRAL SOUTH DAKOTA WITH VERY HOT CONDITIONS EXPECTED AGAIN ACROSS THE AREA. HIGHS WILL RANGE FROM 105 TO 110 FROM THE JAMES VALLEY WEST...TO AROUND 100 IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. WINDS WILL INCREASE OUT OF THE SOUTH TODAY AND A SUSTAINED 15 TO 20 MPH CAN BE EXPECTED MUCH OF THE DAY WITH AFTERNOON RELATIVE HUMIDITIES RANGING FROM THE UPPER TEENS NEAR THE MISSOURI RIVER IN SOUTH DAKOTA TO AROUND 35 PERCENT IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SDZ255-256-162330- /O.CON.KFSD.FW.W.0003.060716T1800Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 1017 AM CDT SUN JUL 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE MAIN AREA OF CONCERN WILL AGAIN BE ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTH WINDS WILL AVERAGE 15 TO 25 MPH INTO THE EARLY EVENING HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES WELL OVER 100 DEGREES...AND RELATIVE HUMIDITY VALUES AROUND 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KFSD 162033 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 PM CDT SUN JUL 16 2006 .A WEAK FRONT WILL REMAIN NEARLY STATIONARY OVER CENTRAL SOUTH DAKOTA WITH VERY HOT CONDITIONS EXPECTED AGAIN ACROSS THE AREA. SOUTH TO SOUTHEAST WINDS WILL LIKELY INCREASE A BIT THROUGH THE LATE AFTERNOON AS THE CLOUD COVER DECREASES SOME. HOWEVER EVEN DURING THE MID AFTERNOON...THE WINDS ARE AVERAGING 15 TO 25 MPH. COUPLED WITH THESE KINDS OF TEMPERATURES AND HUMIDITY VALUES... THIS WOULD CREATE EXPLOSIVE GRASS FIRE CONDITIONS WITH RAPID RATES OF SPREAD. FIRE CONDITIONS WILL IMPROVE ON MONDAY WITH SLIGHT COOLER TEMPERATURES...WHICH IN EFFECT WILL RAISE THE HUMIDITY VALUES. ON TUESDAY...BETTER MOISTURE WILL RETURN WITH A SOUTHEAST FLOW OF AIR. SDZ255-256-170100- /O.CON.KFSD.FW.W.0003.000000T0000Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 333 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE MAIN AREA OF CONCERN WILL AGAIN BE ALONG AND WEST OF A WAGNER TO MITCHELL TO IROQUOIS SOUTH DAKOTA LINE. SOUTH WINDS WILL AVERAGE 15 TO 25 MPH INTO THE EARLY EVENING HOURS...COUPLED WITH DRY VEGETATION...TEMPERATURES IN THE UPPER 90S TO 110 DEGREES...AND RELATIVE HUMIDITY VALUES RANGING FROM ABUOT 10 TO 25 PERCENT. IN ADDITION...THERE IS SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THIS AREA. AS THESE SHOWERS TRY TO PRODUCE RAIN...THE RAIN FALLS AND EVAPORATES IN THE DRY AIR. THIS HAS BEEN CREATING SOME BRIEF...GUSTY CONDITIONS WITH SPEEDS OF 40 TO 50 MPH IN ISOLATED LOCATIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES AND VERY DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MJF
000 WWUS83 KFSD 170108 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 808 PM CDT SUN JUL 16 2006 .SOMEWHAT BREEZY CONDITIONS WILL CONTINUE OVER PARTS OF THE LOWER BRULE AND MIDDLE JAMES VALLEY AREAS THROUGH SUNSET. HOWEVER...WIND SPEEDS HAVE FALLEN BELOW RED FLAG CRITERIA. SDZ255-256-170215- /O.EXP.KFSD.FW.W.0003.000000T0000Z-060717T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 808 PM CDT SUN JUL 16 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 16, 3:14 AM CDT, 49 minutes earlier.
Area forecast discussion, Jul 16, 3:14 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 AM CDT SUN JUL 16 2006
.DISCUSSION...
CONVECTION FIRED JUST NORTH OF THE CWA AROUND 0530Z...WITH A FEW
STORMS OVER LINCOLN AND LYON COUNTIES IN MN. OTHERWISE...MAIN
CONCERNS WILL BE HEAT/HUMIDITY/FIRE DANGER AND THREAT FOR CONVECTION
LATE AFTERNOON/THIS EVENING. WAVE CURRENTLY OVER SOUTHERN MT PROGGED
TO WORK ACROSS CWA THIS AFTERNOON/EVENING. MOISTURE SPARSE IN THIS
SUPER HOT ENVIRONMENT...SO ANY CONVECTION THAT MAY DEVELOP DURING
THIS TIME WILL BE SCT/ISO AND VERY DIFFICULT TO PIN DOWN. WILL
MAINTAIN LOW POPS BUT BE WARY OF HEAVY DOWNPOURS AND POTENTIAL FOR
STRONG WINDS WITH DRY ENVIRONMENT.
AS FOR TEMPS AND WINDS...NAM/WRF APPEARS TO BE A VICTIM OF ITS OWN
HIGH RESOLUTION TODAY IN DRIVING FRONT INTO WESTERN CWA...WHILE THE
GFS AND IA STATE MM5 LEAVE BOUNDARY WEST OF THE CWA...WHICH SEEMS TO
MAKE MORE SENSE GIVEN WEAK UPPER LEVEL FORCING. 00Z NAM PROVIDING
THE NORTHWEST CWA WITH ABOUT A QUARTER INCH OF PRECIPITATION THROUGH
15Z THIS MORNING WHICH IN TURN IS WHAT APPEARS TO BE SHIFTING FRONT
INTO THE WESTERN CWA THIS AFTERNOON...THEN DEVELOPING A LITTLE
CONVECTION IN EASTERN CWA TONIGHT. EITHER WAY...LOOKS HOT AGAIN AND
WILL MAINTAIN 105-110 FROM THE JAMES VALLEY WEST...100-105 AROUND
THE I29 CORRIDOR AND NEAR 100 IN SW MN AND NW IA. WILL MAINTAIN HEAT
ADVISORY FOR TODAY...BUT IF DEW POINTS WORK OUT...WILL BE LOW END.
THINGS GET A LITTLE MESSIER ON MONDAY AND TUESDAY...AS BOUNDARY
PROGGED TO LEAK SOUTH OF THE CWA BY MONDAY AFTERNOON AS WAVE TONIGHT
PASSES...THEN RETURN FLOW SETS UP TUESDAY. GFS/NAM DIFFER ON HOW
QUICKLY WARM AIR WILL RETURN...AND HAVE LEANED A LITTLE CLOSER TO
GFS OUTPUT AS IT SEEMS TO HAVE A BETTER TRACK RECORD LATELY WITH
BOUNDARY PLACEMENT. SO...THIS MEANS COOLER TEMPS ON MONDAY AND
TUESDAY...WITH BETTER CHANCE FOR HEAT TO RETURN ON
WEDNESDAY...ESPECIALLY OVER THE SOUTH. WITH BOUNDARY LINGERING
AROUND THROUGHOUT THE WEEK...WILL HAVE TO WATCH FOR MORE HUMID
CONDITIONS AS WELL. AND...WITH THE BOUNDARY HAVE ADDED POPS FOR
TUESDAY AFTERNOON INTO WEDNESDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR FIRE WX
ZONES SDZ255 AND 256.
HEAT ADVY THIS AFTERNOON AND EARLY EVENING FOR ALL OF FSD
SOUTH DAKOTA COUNTIES.
MN...HEAT ADVY SUNDAY AFTERNOON AND EARLY EVENING FOR SW MN.
IA...HEAT ADVY SUNDAY AFTERNOON AND EARLY EVENING FOR NW IA.
NE...HEAT ADVY SUNDAY AFTERNOON AND EARLY EVENING FOR EXTREME NE NEB.
&&
08Hazardous weather outlook, Jul 15, 11:37 AM CDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1137 AM CDT SAT JUL 15 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1137 AM CDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR POINTS ALONG AND WEST OF THE JAMES VALLEY. EXCESSIVE TEMPERATURES... A VERY WARM AIRMASS IN PLACE OVER THE REGION WILL RESULT IN TEMPERATURES EXCEEDING 105 DEGREES OVER PORTIONS OF CENTRAL SOUTH DAKOTA THIS AFTERNOON. THE HIGH TEMPERATURES IN COMBINATION WITH DECENT RELATIVE HUMIDITY WILL PRODUCE HEAT INDEX VALUES GREATER THAN 105 DEGREES IN AREAS WEST OF A LINE FROM BONESTEEL TO PLATTE TO PLANKINTON TO HURON SOUTH DAKOTA LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH HAS BEEN POSTED FOR SUNDAY AFTERNOON AND EVENING...ALONG AND WEST OF A WAGNER SOUTH DAKOTA...TO MITCHELL...TO IROQUOIS SOUTH DAKOTA LINE. IN THIS AREA...TEMPERATURES WILL REACH 105 TO NEAR 110 DEGREES...WITH SOUTH WINDS INCREASING TO 15 TO 20 MPH AND RELATIVE HUMIDITIES AROUND 25 PERCENT. LOOK FOR VERY HOT CONDITIONS TO CONTINUE THROUGH THE ENTIRE WEEKEND THROUGHOUT THE WHOLE AREA. THE VERY HOT WEATHER WILL PERSIST THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.